Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 36, NWS Pueblo, CO

October 8, 20134 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 8, 2013, 9:00 PM MDT for 4 counties in Colorado. It took effect at Oct 9, 2013, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2013, 9:00 PM MDT (03:00 UTC)
In effect from
Oct 9, 2013, 12:00 PM MDT
Expired
Oct 9, 2013, 6:00 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 137 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3273 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS85 KPUB 090300
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
900 PM MDT TUE OCT 8 2013

...A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
LEVELS HAS BEEN ISSUED FROM NOON UNTIL 1800 LOCAL WEDNESDAY...FOR
FIRE WEATHER ZONES 233...235...236 AND 237...WHICH INCLUDES
EASTERN LAS ANIMAS...BENT...PROWERS AND BACA COUNTIES...

COZ234-090400-
/O.CAN.KPUB.FW.A.0026.131009T1800Z-131010T0000Z/
KIOWA COUNTY-
900 PM MDT TUE OCT 8 2013

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 234...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FIRE
WEATHER WATCH.

GUSTY SOUTH WINDS WILL INCREASE LATE IN THE DAY ON WEDNESDAY...BUT
WIND GUSTS ARE NOT EXPECTED TO MEET OR EXCEED 25 MPH FOR THE
REQUIRED 3 HOUR DURATION TO WARRANT INCLUSION IN THE RED FLAG
WARNING. THUS THE FIRE WEATHER WATCH FOR KIOWA COUNTY HAS BEEN
CANCELLED.

$$

COZ236-237-091900-
/O.UPG.KPUB.FW.A.0026.131009T1800Z-131010T0000Z/
/O.NEW.KPUB.FW.W.0036.131009T1800Z-131010T0000Z/
PROWERS COUNTY-BACA COUNTY-
900 PM MDT TUE OCT 8 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 6 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 236 AND 237.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ233-235-091900-
/O.NEW.KPUB.FW.W.0036.131009T1800Z-131010T0000Z/
EASTERN LAS ANIMAS COUNTY-BENT COUNTY-
900 PM MDT TUE OCT 8 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
233 AND 235...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 6 PM MDT WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 233 AND 235.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
453 
WWUS85 KPUB 091005
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
405 AM MDT WED OCT 9 2013

...A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
LEVELS REMAINS IN EFFECT FROM 12O0 TO 1800 LOCAL TODAY...FOR FIRE
WEATHER ZONES 233...235...236 AND 237...WHICH INCLUDES EASTERN LAS
ANIMAS...BENT...PROWERS AND BACA COUNTIES...

COZ233-235>237-100000-
/O.CON.KPUB.FW.W.0036.131009T1800Z-131010T0000Z/
EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
405 AM MDT WED OCT 9 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 233 AND 235...

* AFFECTED AREA...FIRE WEATHER ZONES 233...235...236 AND 237.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
575 
WWUS85 KPUB 092117
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT WED OCT 9 2013

...A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
LEVELS REMAINS IN EFFECT UNTIL 1800 LOCAL TODAY...FOR FIRE
WEATHER ZONES 233...235...236 AND 237...WHICH INCLUDES EASTERN LAS
ANIMAS...BENT...PROWERS AND BACA COUNTIES...

COZ233-235>237-100000-
/O.CON.KPUB.FW.W.0036.000000T0000Z-131010T0000Z/
EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
317 PM MDT WED OCT 9 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
233 AND 235...

* AFFECTED AREA...FIRE WEATHER ZONES 233...235...236 AND 237.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
929 
WWUS85 KPUB 092352
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
552 PM MDT WED OCT 9 2013

...RED FLAG WARNING WILL EXPIRE AT 6 PM THIS EVENING...

HUMIDITIES ARE COMING UP THIS EVENING AS THE TEMPERATURES COOL AND
THUS RED FLAG CONDITIONS ARE ENDING.

COZ233-235>237-100100-
/O.EXP.KPUB.FW.W.0036.000000T0000Z-131010T0000Z/
EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
552 PM MDT WED OCT 9 2013

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 233...235...236 AND 237...

TEMPERATURES ARE BEGINNING TO COOL OVER THE SOUTHEAST COLORADO
PLAINS AND THUS THE HUMIDITIES ARE INCREASING...ENDING THE RED
FLAG CONDITIONS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 8, 3:20 PM MDT, 5 hours 40 minutes earlier.

Area forecast discussion, Oct 8, 3:20 PM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT TUE OCT 8 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 243 PM MDT TUE OCT 8 2013

CURRENTLY...GUSTY WINDS HAVE DEVELOPED OUT NEAR THE KANSAS BORDER
WHERE HUMIDITY VALUES HAVE FALLEN INTO THE LOWER TEENS.  THIS HAS
GENERATED DANGEROUS FIRE WEATHER CONDITIONS THAT WILL PERSIST
THROUGH THIS AFTERNOON.  TEMPERATURES HAVE ALSO REACHED THE UPPER
70S TO MID 80S ACROSS THE LOWER ELEVATIONS.

TONIGHT...SOUTHWESTERLY FLOW WILL PERSIST ACROSS THE ROCKIES AS AN
UPPER LEVEL LOW DROPS SOUTH OUT OF THE PACIFIC NORTHWEST INTO
NORTHERN CALIFORNIA.  THIS WILL KEEP PASSING CLOUDS ACROSS THE
REGION AND BREEZY CONDITIONS IN THE LEE SLOPES.  THIS WILL HELP KEEP
TEMPERATURES MILD OVERNIGHT WITH LOWS IN THE 50S ALONG THE MID
SLOPES WHILE LOWER SPOTS ON THE PLAINS DROP INTO THE 40S.

WEDNESDAY...THE UPPER LEVEL STORM SYSTEM IN CALIFORNIA WILL CONTINUE
TO DROP SOUTH ALONG THE WEST COAST WITH INCREASING SOUTHWESTERLY
FLOW OVER COLORADO.  WINDS WILL ONCE AGAIN BE GUSTY ACROSS THE
AREA...ESPECIALLY NEAR THE KANSAS BORDER.  MOISTURE WILL BEGIN TO
WORK NORTHWARD OVER THE FAR EASTERN PLAINS AND CURRENT MIN HUMIDITY
VALUES WILL FALL RIGHT NEAR 15 PERCENT.  WILL KEEP THE FIRE WEATHER
WATCH INTACT AT THIS POINT NEAR THE KANSAS BORDER...WITH BACA COUNTY
HAVING THE HIGHEST LIKELIHOOD OF SEEING RED FLAG CONDITIONS.
MOISTURE WILL ALSO BEGIN TO MOVE INTO WESTERN COLORADO BY MID
AFTERNOON.  MODELS BEGIN GENERATING SHOWER ACTIVITY OVER THE SAN
JUANS BY MIDDAY...SPREADING TO ALONG ALL THE CONTINENTAL DIVIDE BY
WEDNESDAY EVENING.  SNOW LEVELS WILL BE HIGH...WITH MINOR
ACCUMULATIONS ABOVE 13 KFT POSSIBLE.  AFTERNOON HIGHS WILL ONCE
AGAIN WARM INTO THE UPPER 70S TO MID 80S FOR THE LOWER ELEVATIONS.
MOZLEY

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 243 PM MDT TUE OCT 8 2013

...POTENT STORM SYSTEM CROSSING THE REGION THURSDAY...

A VERY IMPRESSIVE LOOKING FALL STORM SYSTEM WILL EJECT NORTHEAST
ACROSS COLORADO ON THURSDAY.  THIS SYSTEM WILL BEGIN SPREADING
RAIN AND SNOW SHOWERS INTO MAINLY THE SOUTHWEST MOUNTAINS
WEDNESDAY NIGHT...BUT ALSO THE CENTRAL MOUNTAINS...WHILE THE
REST OF THE FORECAST AREA REMAINS DRY.  LOOKS LIKE INITIAL SHOT OF
PRECIPITATION WEDNESDAY AND WEDNESDAY NIGHT HAS PRETTY HIGH SNOW
LEVELS WITH H7 TEMPS 7C WEST TO 9C EAST AT 00Z LOWERING TO 2C WEST
TO 5C EAST BY 12Z THU.  SO...NOT EXPECTING MUCH SNOW ACCUMULATION
DURING THIS PERIOD.

ON THU...MAIN THROUGH MOVES THROUGH WITH LOWERING SNOW LEVELS AND
HIGHER INTENSITY PRECIPITATION.  H7 TEMPS GENERALLY DROP TO -2C WEST
TO 0C EAST BY EARLY THU AFTERNOON.  THIS IS LIKELY THE PERIOD OF
ACCUMULATING SNOW ALONG THE CONTINENTAL DIVIDE AND TO A LESSER
EXTENT OVER THE MOUNTAINS FARTHER EAST.  COULD NEED A WINTER WEATHER
ADVISORY OR POSSIBLY A WINTER STORM WARNING FOR THE HIGHER
ELEVATIONS ALONG THE CONTINENTAL DIVIDE ON THURSDAY...MAINLY FOR THE
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...BUT WILL WAIT FOR
LATER MODEL DATA TO CONFIRM AND DECIDE.

THE EASTERN MOUNTAIN AREAS WILL ALSO SEE A PERIOD OF PRECIPITATION
WITH THIS SYSTEM...MAINLY THURSDAY AFTERNOON INTO THE EARLY EVENING
HOURS...BUT THE AMOUNTS WILL BE MUCH LESS AS THE PERIOD OF
PRECIPITATION WILL BE MUCH SHORTER.  SNOW LEVELS IN THE MOUNTAINS
WILL PROBABLY DROP DOWN TO 9 OR POSSIBLY EVEN 8000 FEET AS THE
BACK END OF THE TROUGH MOVES THROUGH THURSDAY.  MAY EVEN BE A
FEW BRIEF GRAINS OR FLURRIES ALONG THE PALMER DIVIDE AS THE BACK
EDGE MOVES THROUGH...BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED
DOWN TO THESE ELEVATIONS.  FOR THE HIGH VALLEYS AND PLAINS...A BRIEF
ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS IS POSSIBLE AS THE UPPER
TROUGH AXIS MOVES ACROSS...BUT DURATION WILL BE BRIEF SO NOT MUCH IN
THE WAY OF MEANINGFUL PRECIP IS EXPECTED.

FOR THE REST OF THE AREA...THE MAIN STORY WILL BE THE WIND.
THURSDAY SHOULD BE A VERY WINDY DAY ACROSS MOST OF THE
REGION...ESPECIALLY IN THE AFTERNOON.  SUSTAINED WIND SPEEDS WILL
PROBABLY BE WELL OVER 20 MPH AT MOST LOCATIONS WITH GUST SPEEDS
WIDESPREAD HITTING 40-50 MPH.  BLOWING DUST AND REDUCED VISIBILITIES
COULD BE A PART OF THAT EQUATION ACROSS THE SAN LUIS VALLEY AND THE
PLAINS.

NO FIRE WEATHER HIGHLIGHTS FOR THURSDAY DUE TO HUMIDITIES BEING TOO
HIGH...BUT CERTAINLY NOT A GOOD DAY FOR BURNING ANYWAY...DUE TO THE
WINDS.  ANY OUTDOOR BURNING SHOULD BE WITHHELD UNTIL ANOTHER TIME.
THE WINDS WILL MAKE IT TOO DIFFICULT TO CONTROL A FIRE THIS DAY.

THE THREAT FOR SEVERE WEATHER ACROSS THE FAR SOUTHEAST PLAINS STILL
REMAINS IN PLACE.  THE DYNAMIC...EJECTING UPPER TROUGH SWINGING
ACROSS THE EASTERN PLAINS DURING THE AFTERNOON/EVENING HOURS WILL
CERTAINLY PROVIDE THE LIFT AND SHEAR FOR ROTATING CONVECTION.  THE
PROBLEM IS THE AVAILABILITY OF LOW LEVEL MOISTURE.  JUST DOESN'T
LOOK LIKE A GOOD RETURN OF LOW LEVEL MOISTURE ACROSS OUR PLAINS AT
THIS POINT.  MAYBE A LITTLE FARTHER EAST INTO KANSAS...BUT NOT SO
MUCH IN OUR AREA.  WILL CONTINUE TO MONITOR CLOSELY...HOWEVER. IF
THE SURFACE FLOW ENDS UP BACKING A LITTLE MORE THAN THE MODELS
CURRENTLY FORETELL...THEN WE COULD HAVE ENOUGH MOISTURE IN OUR CWA
FOR SOME ACTION.

AFTER THE THURSDAY SYSTEM...THERE IS ANOTHER WEAK SYSTEM DUE TO MOVE
ACROSS FRIDAY AFTERNOON AND EVENING THAT MIGHT BRING SOME LIGHT
PRECIP TO THE CENTRAL MOUNTAINS AND PIKES PEAK REGION BUT AMOUNTS
CERTAINLY DON'T LOOK WIDESPREAD OR GREAT.  THEN...ANOTHER SYSTEM IS
POISED TO SWING ACROSS THE REGION MONDAY AFTERNOON THROUGH
TUESDAY...POSSIBLY BRINGING SOME LIGHT PRECIPITATION TO THE
AREA...AND MORE CERTAINLY BRINGING IN A GOOD SHOT OF COOL AIR. LW

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 243 PM MDT TUE OCT 8 2013

GUSTY SOUTH TO SOUTHWEST FLOW WILL CONTINUE ACROSS COLORADO AND
IMPACT ALL THREE TERMINALS THROUGH EARLY THIS EVENING. WIND GUSTS TO
NEAR 25 KTS ARE LIKELY. PERIODS OF HIGH CLOUDS WILL CONTINUE TO
SPREAD ACROSS THE REGION THROUGH THE NEXT 24 HOURS. WINDS WILL DIE
OFF OVERNIGHT TO AROUND 10 KTS AT ALL TERMINALS. STRONG GUSTY WINDS
ARE ONCE AGAIN EXPECTED ON WEDNESDAY AFTERNOON AND SHOWER ACTIVITY
WILL MOVE INTO THE CONTINENTAL DIVIDE.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ234-236-237.

FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR COZ234-236-237.

&&

SHORT TERM...MOZLEY
LONG TERM...LW
AVIATION...MOZLEY
Hazardous weather outlook, Oct 8, 6:16 PM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
616 PM MDT TUE OCT 8 2013

COZ058>089-093>099-100030-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
616 PM MDT TUE OCT 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS MAY RETURN OVER THE FAR EASTERN
PLAINS WEDNESDAY AFTERNOON...AS STRONG SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY VALUES SPREAD ACROSS THE REGION. CARE SHOULD BE
TAKEN TO PREVENT ANY FIRE STARTS AS THEY MAY QUICKLY SPREAD OUT OF
CONTROL.

A STRONG FALL STORM WILL MOVE INTO UTAH EARLY THURSDAY...AND
THEN TRACK THROUGH NORTHERN COLORADO LATE THURSDAY. THIS STORM
WILL LIKELY BRING SIGNIFICANT SNOWFALL TO THE SAN JUAN AND LA
GARITA MOUNTAINS...MAINLY DURING THE DAY THURSDAY. THE COMBINATION OF
SNOW AND STRONG SOUTHWEST WINDS MAY PRODUCE HAZARDOUS TRAVEL
CONDITIONS OVER WOLF CREEK AND CUMBRES PASSES FROM LATE WEDNESDAY
NIGHT THROUGH THURSDAY EVENING.

ELSEWHERE...THIS SYSTEM MAY PRODUCE ISOLATED THUNDERSTORMS ACROSS
MUCH OF THE AREA THURSDAY AFTERNOON AND EVENING...AND THE MAIN
THREAT FROM ANY STORMS WILL BE LIGHTNING AND WIND GUSTS OF UP TO
60 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

31/77

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:44 PM MDTWinter Storm WatchPUBConejos, Mineral, Rio Grande, Saguache18 hr
Oct 9, 3:16 PM MDTWinter Weather AdvisoryPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache39 hr
Oct 9, 3:23 PM MDTHigh Wind WatchPUBBaca, Bent, Kiowa, Las Animas, Prowers12 hr

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.